Alert archive / Alabama / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jun 8, 2012, 11:51 PM CDT for Mobile County, Alabama. It was in force for 114 min.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2012, 11:51 PM CDT (04:51 UTC)
- Expired
- Jun 9, 2012, 1:45 AM CDT
- In force
- 114 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 27 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WGUS84 KMOB 090451
FLSMOB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
1151 PM CDT FRI JUN 8 2012
ALC097-090645-
/O.NEW.KMOB.FA.Y.0021.120609T0451Z-120609T0645Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOBILE AL-
1151 PM CDT FRI JUN 8 2012
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 145 AM CDT
* AT 1145 PM CDT...AN AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING
IN FROM THE SOUTHEAST ACROSS SOUTHERN MOBILE COUNTY. THIS
ACTIVITY WILL PRODUCE RAIN TOTALS OF 1 TO 3 INCHES THROUGH 145 AM.
SOME OF THIS RAINFALL WILL OCCUR OVER AREAS THAT SAW HEAVY
RAINFALL EARLIER THIS AFTERNOON AND EVENING...PARTICULARLY NORTH
OF INTERSTATE 10 AND WEST OF TILLMANS CORNER. THIS WILL RESULT
IN MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS AND PONDING
OF WATER ON ROADWAYS.
* LOCATIONS IMPACTED INCLUDE...
CODEN... TILLMANS CORNER... THEODORE...
I10 AND I65... GRAND BAY... BELLE FONTAINE...
BAYOU LA BATRE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RAINFALL RUNOFF WILL CAUSE PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3035 8819 3037 8824 3035 8827 3037 8826
3038 8829 3036 8832 3039 8833 3038 8839
3065 8841 3064 8805 3060 8805 3057 8808
3053 8807 3051 8809 3037 8810 3034 8811
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jun 8, 11:45 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 8, 11:45 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 1145 PM CDT FRI JUN 8 2012 .AVIATION...[06Z ISSUANCE]...MOSTLY MVFR CONDITIONS THROUGH 14Z AND WILL PROBABLY CONTINUE THROUGH 06Z SUN IN AND AROUND NUMEROUS SHOWERS AND THUNDERSTORMS. RAINFALL COULD BE HEAVY AT TIMES. CEILINGS WILL RANGE FROM 1K THROUGH 1.5K FT THROUGH 14Z AND 1K TO 2.5K FT THROUGH 02Z SUN LOWERING TO 1K TO 1.5K FT AFTER SUNSET. WINDS WILL BE EAST TO SOUTHEAST AT 8 TO 12 KTS THROUGH 14Z WITH GUSTS TO AROUND 20 KTS IN HEAVY SHOWERS AND ISOLATED THUNDERSTORMS. WINDS WILL INCREASE TO 15 TO 20 KNOTS DURING THE DAY ON SAT BECOMING MOSTLY SOUTH BY MID TO LATE AFTERNOON ON SAT. 32/EE && .BEACH AND MARINE UPDATE...WENT AHEAD AND EXTENDED THE HIGH RISK OF RIP CURRENTS THROUGH EARLY SAT EVENING. THE HIGH RISK OF RIP CURRENTS COULD CONTINUE THROUGH SUN. OVER THE MARINE AREA E TO SE WINDS AT 15 TO 20 KNOTS WILL SHIFT MOSTLY SOUTH INCREASING TO 20 TO 25 KNOTS LATE SAT THROUGH SUN. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED OVER THE WEEKEND. 32/EE && .PREVIOUS DISCUSSION... .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...SFC FRONT THAT IS JUST OFFSHORE TODAY WILL MOVE SLOWLY ONSHORE OVER THE WEEKEND AS AN UPPER SYSTEM OFF THE UPPER TEXAS COAST TODAY DRIFTS EAST TOWARD THE FCST AREA. DIFFLUENT FLOW ALOFT COMBINING WITH THE LOLVL BOUNDARY AND THE VERY MOST MOIST AIRMASS WITH PW'S NEAR 2 INCHES...WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND STORMS THROUGH MONDAY. ALTHOUGH THE FORCING WILL BE A LITTLE STRONGER THAN NORMAL FOR THIS TIME OF THE YEAR...THE CONVECTIVE PATTERN WILL STILL BE HEAVILY DIURNAL WITH THE SHOWERS AND STORMS MOST NUMEROUS EACH DAY DURING THE LATE AFTERNOON AND EARLY EVENING. WITH THE HIGH PW'S EXPECT RAINFALL TOTALS OVER THE PERIOD FROM TONIGHT THROUGH SUNDAY NIGHT TO BE IN THE 2 TO 4 INCH RANGE OVER MOST OF THE AREA...MAYBE 5 TO 5 INCHES ALONG THE IMMEDIATE COASTAL ZONES. SOME LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE HOWEVER. STILL POSSIBLE THAT WE MAY ISSUE A FLASH FLOOD WATCH FOR LATER ON THIS WEEKEND...BUT FOR NOW IT STILL APPEARS THAT THE MORE WIDESPREAD AND HEAVIEST RAINFALL WILL REMAIN JUST OFFSHORE. WE WILL CONTINUE TO HAVE TO MONITOR THIS. TEMPERATURES EXPECTED TO CONTINUE TO BE NEAR NORMAL OVER THE SHORT TERM PERIOD...WITH HIGHS IN THE UPPER 80S TO AROUND 90 AND LOWS IN THE MID/UPPER 60S INLAND AND LOW/MID 70S COASTAL. 12/DS && .LONG TERM (MONDAY THROUGH FRIDAY)...NO CHANGES MADE TO LONG TERM FCST THIS AFTERNOON. AN UNSETTLED WEATHER PATTERN WILL CONTINUE AS ANOTHER COLD FRONT APPROACHES THE REGION MONDAY AND TUESDAY...MOVES SLOWLY ACROSS THE AREA WEDNESDAY...THEN FINALLY SOUTH OF THE AREA THURSDAY AND FRIDAY. MAINTAINED PREVIOUSLY ADVERTISED RAIN CHANCES THROUGH LONG TERM PERIOD...WITH CHANCE TO GOOD CHANCE POPS EACH DAY. && .AVIATION (08/18Z AND 09/00Z ISSUANCES)...MVFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. PERIOD OF IFR CONDITIONS ARE POSSIBLE IN AND AROUND SCATTERED SHOWERS AND THUNDERSTORMS THROUGH LATE EVENING. SHOWERS AND THUNDERSTORMS WILL REDEVELOP SATURDAY MORNING AND CONTINUE THROUGH THE DAY. 13/JC && .MARINE...A MODERATE EASTERLY TO SOUTHEASTERLY FLOW WILL CONTINUE OVER THE MARINE AREA TONIGHT AHEAD OF DEEPENING SURFACE LOW PRESSURE ACROSS THE WESTERN GULF OF MEXICO. WINDS WILL INCREASE AND TURN MORE SOUTHERLY THIS WEEKEND AS THE GRADIENT INCREASES BETWEEN THE ADVANCING LOW PRESSURE SYSTEM AND SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC. WINDS AND BUILDING SEAS MAY NECESSITATE THE ISSUANCE OF A SMALL CRAFT ADVISORY THIS WEEKEND. WINDS AND SEAS SHOULD GRADUALLY DECREASE BY EARLY NEXT WEEK AS SURFACE HIGH PRESSURE BUILDS INTO THE NORTHERN GULF. 13/JC && .FIRE WEATHER...AN UPPER LEVEL STORM SYSTEM MOVING SLOWLY EASTWARD ACROSS LOUISIANA COMBINES WITH A SLOW NORTHWARD MOVING SURFACE TROUGH OF LOW PRESSURE AND MOISTURE FOR MODERATE TO HIGH COVERAGES OF THUNDERSTORMS IN THE NEAR TERM. MAIN THREATS THE NEXT COUPLE DAYS FOR AGENCIES CONDUCTING ANY CONTROL BURN ACTIVITIES WILL BE FREQUENT LIGHTNING ACTIVITY LEVELS IN STORMS. DAILY DISPERSION THE NEXT COUPLE DAYS GENERALLY GOOD. PATCHY OVERNIGHT FOG POSSIBLE IN AREAS THAT RECEIVED RAINFALL THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 84 73 86 / 50 80 60 80 PENSACOLA 72 84 75 85 / 50 80 60 80 DESTIN 73 82 74 85 / 50 80 60 70 EVERGREEN 67 83 68 88 / 30 70 60 70 WAYNESBORO 67 83 70 87 / 30 80 60 80 CAMDEN 65 82 68 87 / 20 70 60 80 CRESTVIEW 69 83 70 88 / 40 80 60 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...HIGH RIP CURRENT RISK UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE. FL...HIGH RIP CURRENT RISK UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA ROSA. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 8, 2:00 PM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 200 PM CDT FRI JUN 8 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 200 PM CDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY AND TONIGHT AHEAD OF AN UPPER LEVEL SYSTEM THAT WILL BE MOVING ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG A STATIONARY FRONTAL BOUNDARY ACROSS THE COASTAL AREAS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF RAIN...WHICH MAY LEAD TO LOCALIZED FLOODING OF URBAN AND LOW LYING AREAS. THE STRONGER THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG WIND GUSTS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE AREA THROUGH THE WEEKEND AS THE UPPER LEVEL SYSTEM MOVES EASTWARD TOWARD THE REGION. RAINFALL WILL BE HEAVY AT TIMES...WHICH MAY RESULT IN LOCALIZED FLOODING OF URBAN AND LOW LYING AREAS. A FEW STRONG STORMS WILL ALSO BE POSSIBLE...CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED. GMZ630-650-655-670-675-091130- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 200 PM CDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE DUE TO EAST WINDS OF 15 TO 20 KNOTS ACROSS PORTIONS OF THE MARINE AREA. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE COASTAL WATERS TODAY AND TONIGHT. BRIEF STRONG WIND GUSTS...LOCALLY HIGHER WAVES...FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THE STRONGER STORMS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE MARINE AREA THROUGH THE WEEKEND. A MODERATE TO STRONG SOUTHEAST TO SOUTH WIND FLOW IS EXPECTED THIS WEEKEND...MAINLY WELL OFFSHORE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:56 PM CDT | Rip Current Statement | MOB | 23 hr | |
| Jun 9, 7:28 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 9, 8:31 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 9, 12:11 PM CDT | Special Marine Warning | MOB | 34 min | |
| Jun 9, 12:15 PM CDT | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| Jun 9, 1:01 PM CDT | Special Marine Warning | MOB | 44 min | |
| Jun 9, 1:16 PM CDT | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Jun 9, 2:15 PM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Jun 9, 3:09 PM CDT | Flash Flood Watch | MOB | 37 hr | |
| Jun 9, 4:33 PM CDT | Areal Flood Advisory | MOB | Conecuh, Covington, Escambia | 117 min |
| Jun 9, 5:04 PM CDT | Areal Flood Warning | MOB | Baldwin | 12 hr |
| Jun 9, 5:56 PM CDT | Areal Flood Warning | MOB | Mobile | 12 hr |
Nearby
Areal Flood Advisories in Alabama, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.